Aa
A
A
A
Close
Thyroid Disorders Community
26.1k Members
877337 tn?1249844450

burning sensation at base of neck/throat ... anybody else?

I have noticed that a few days after I started the Methimazole, I started having what could be heartburn but it was at the base of my neck/throat area (around where my thyroid is).  I went back on my Zantac and after a few days it subsided.  Now my Meth. dosage has been increased to three times a day and I have noticed that feeling come back/increase.  Its odd though.  It only happens shortly after I take my Meth.  Truthfully it makes me wonder if it is working instantly on the thyroid, since I am only having this feeling in this area.  Additional antacids aren't touching it.  Has anybody else experienced this?  Maybe its just a form of heartburn from the med.  Hmm...
1 Responses
Avatar universal
I had it with my anti-thyroid med.
I think it is the meds stopping the thyroid from producing more hormones...although it could be inflammation.
I always gargled after taking my anti-thyroid meds. (NOT SALT water though).
Use a mouth gargle like Listerine or something to that effect.
Try a teaspoon of honey too...that works a treat.
Have an Answer?
Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.